MAUDE Adverse Event Report: STRYKER SPINE-US 14X28X12DEG-11; INTERVERTEBRAL BODY FUSION DEVICE

STRYKER SPINE-US 14X28X12DEG-11; INTERVERTEBRAL BODY FUSION DEVICE
Catalog Number 48953142
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/30/2018
Type of Reportable Event Malfunction
Event or Problem Description
It is reported that the cage cracked and remained implanted.No adverse consequences to the patient has been reported.
 
Additional Manufacturer Narrative
Method: product history review, complaint history review, nc/capa history review, labelling review, risk assessment.Result: the reported event of cannot be confirmed due to the lack of x-ray image and no product return.The device remained implanted in patient.The crack was reported to be recognized via x-ray at the end of the surgery.Manufacturing history review was performed on the reported lot# no manufacturing related issue was found.A capa was opened to investigate the cause(s) and contributing factor(s) of this type of events as part of product continuous improvement.As per capa the potential factors that might be leading to the intra-op fractures are: thickness of wall adjacent to lateral window, size of lateral window, user overestimating strength of implant and applying excessive force (torsional, cantilever), not following surgical technique guide; using oversized implant or wrong type/size of inserter, not distracting when inserting or repositioning, use of ¿twist & distract¿ method.Conclusion: the root causes of the reported cage crack cannot be confirmed due to lack of x-ray image and no product return.
 
Event or Problem Description

Brand Name
14X28X12DEG-11
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7908531
Report Number3004024955-2018-00046
Device Sequence Number1449299
Product Code MAX
UDI-Device Identifier07613327295900
UDI-Public07613327295900
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48953142
Device Lot NumberD6P61
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/30/2018
Supplement Date Received by Manufacturer10/25/2018
Initial Report FDA Received Date09/25/2018
Supplement Report FDA Received Date11/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1